| Model Number |
LONG-G1 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the attachment device and the reported condition that the burr device would not go into the attachment device and that something was blocking the way was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device was making excessive noise, had vibration, and the color band was fading/chipping.It was further determined that the device failed pretest for visual assessment, labeling assessment, and vibration assessment.The assignable root cause of these conditions was determined to be traced to improper maintenance, which is user error/misuse/abuse.Udi: (b)(4).
Event or Problem Description
It was reported that during pre-surgery testing it was observed that the burr device would not go into the attachment device.It was reported that something was blocking the way.During in-house engineering evaluation it was determined that the device had vibration.It was noted in the service order that the device had an undetermined product malfunction.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: all medical device reports associated with the same/similar device(s) and reported condition of "vibration" were reviewed.It was determined that "vibration" has not caused or contributed to any serious injuries or deaths within the reviewed time period of january 1st, 2018- july 1, 2022.Based on the reviewed data, the likelihood of a death or serious injury occurring as a result of "vibration" is remote; therefore, "vibration" associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.